I am a 32-year old male, 160 lbs., 5'11", no illnesses or major health problems and no history of any.
About four weeks ago I obviously pulled something at a strength test for a new job; we had to keep adding weight into a wooden box and keep lifting until we couldn't any longer. During this test I knew I had probably overdone it but I felt no pain afterward. Two days later I was giving my wife a back rub for about 20 minutes and when I was done my left hand was tingling intensely for about 30 minutes and slowly moved up my arm to the shoulder (as it moved up the intensity lessened). I started my job 3 days later, which consisted of lots of heavy lifting and repetitive motions with my head facing down. On the second day I began to have a stiff neck, dizziness, and headaches - the Urgent Care Dr. called it a cervical strain and prescribed me Indomethacin and Zanaflex. I took the Indo completely (10 days' script), and I only used the Zanaflex when my neck hurts and even then I took no more than a half-dose (2mg).
Over the next ten days I experienced a couple of bad dizzy spells (when I had to lie down), headaches on-and-off, some difficulty concentrating, fatigue, sore throat (once), earache (left side - once), and often, stiff neck and shoulders. I stayed home from the job for an entire week and did nothing but sit and prop my neck up and ice it; I went out a few times but mostly sat around. I went back to see my primary Dr. and he diagnosed an upper trapezius injury - he traced the muscle along and asked if I was experiencing pain there and he hit every spot correctly. He gave me some strengthening exercises for my neck, as well as some yoga poses, and told me to call him if the pain continued and he'd set up physical therapy for me (this was 10 days ago).
Now - my headaches have not been too frequent, and my neck and shoulders usually get tight once or twice a day, and I'm down to only taking one-fourth of a Zanaflex when the stiffness is too tight - but since yesterday morning my right leg from the knee down has begun to feel heavy. I can only describe it as feeling like my right foot is getting too much blood. When I elevate it, my foot begins to tingle and that's distracting too. I have no current pain in the leg, I have no difficulty walking, and I cannot see any visible problems. I began doing some leg stretches this weekend for the first time in years, in addition to my neck and shoulder exercises. I began a new job and got new tennis shoes to wear (most of my shoes have worn soles). The leg usually feels fine when I wake up and begins to feel heavy in the late morning and continues through the night.
Do you think the leg symptoms could be caused by new exercises and new shoes, or a misdiagnosis of my trapezius strain (like maybe it's a herniated disk), or something else entirely? The UC Dr. took my blood, blood pressure, and dilated my pupils and said everything was fine - white blood count, blood pressure, and neurological responses all fine.
Any thoughts? Thanks!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.